Alert archive / North Carolina / Gale Warnings in 2016

Gale Warning 18, NWS Newport/Morehead City, NC

April 6, 2016

NWS Newport/Morehead City, NC issued this gale warning at Apr 6, 2016, 3:01 PM EDT. It took effect at Apr 7, 2016, 6:00 AM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2016, 3:01 PM EDT (19:01 UTC)
In effect from
Apr 7, 2016, 6:00 AM EDT
Expired
Apr 7, 2016, 6:42 PM EDT
In force
13 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

079 
WHUS72 KMHX 061901
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 PM EDT WED APR 6 2016

...STRONG SMALL CRAFT TO GALE FORCE WINDS EXPECTED LATE TONIGHT
INTO THURSDAY AS A COLD FRONT APPROACHES AND CROSSES...

.A COLD FRONT WILL APPROACH EASTERN NC LATE TONIGHT AND CROSS THE
WATERS THURSDAY. NORTHEASTERLY TO EASTERLY WINDS WILL BECOME
SOUTHERLY AND EVENTUALLY SOUTHWESTERLY LATE TONIGHT AND INCREASE
TO 25 TO 35 KNOTS WITH ROUGH SEAS. WINDS SHOULD DIMINISH BELOW
GALE FORCE LATE THURSDAY, THOUGH SEAS WILL LINGER AT SMALL CRAFT
ADVISORY LEVELS THROUGH EARLY FRIDAY MORNING.

AMZ152-154-070830-
/O.CAN.KMHX.SC.Y.0047.000000T0000Z-160407T1000Z/
/O.UPG.KMHX.GL.A.0007.160407T1000Z-160408T0100Z/
/O.NEW.KMHX.GL.W.0018.160407T1000Z-160408T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
301 PM EDT WED APR 6 2016

...GALE WARNING IN EFFECT FROM 6 AM TO 11 PM EDT THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 11 PM EDT
THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTH 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-070830-
/O.UPG.KMHX.GL.A.0007.160407T1200Z-160407T2200Z/
/O.NEW.KMHX.GL.W.0018.160407T1200Z-160408T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
301 PM EDT WED APR 6 2016

...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-070830-
/O.UPG.KMHX.GL.A.0007.160407T1500Z-160407T2200Z/
/O.NEW.KMHX.GL.W.0018.160407T1500Z-160407T2200Z/
PAMLICO SOUND-
301 PM EDT WED APR 6 2016

...GALE WARNING IN EFFECT FROM 11 AM TO 6 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EDT
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-131-070830-
/O.EXB.KMHX.SC.Y.0047.160407T1200Z-160407T2300Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
301 PM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 7 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM EDT
THURSDAY.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-070830-
/O.EXT.KMHX.SC.Y.0047.000000T0000Z-160408T1200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
301 PM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
810 
WHUS72 KMHX 070703
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 AM EDT THU APR 7 2016

...STRONG SMALL CRAFT TO GALE FORCE WINDS EXPECTED TODAY AS A
COLD FRONT APPROACHES AND CROSSES...

.A COLD FRONT WILL APPROACH EASTERN NC THIS MORNING AND CROSS THE
WATERS LATER TODAY. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 KNOTS
WILL DEVELOP PRODUCING ROUGH SEAS. WINDS SHOULD DIMINISH BELOW
GALE FORCE LATE TODAY OR THIS EVENING... THOUGH SEAS WILL LINGER
AT SMALL CRAFT ADVISORY LEVELS THROUGH EARLY FRIDAY MORNING.

AMZ135-072045-
/O.EXT.KMHX.GL.W.0018.160407T1400Z-160407T2200Z/
PAMLICO SOUND-
303 AM EDT THU APR 7 2016

...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT
THIS EVENING...

* WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-154-072045-
/O.CON.KMHX.GL.W.0018.160407T1000Z-160408T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
303 AM EDT THU APR 7 2016

...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 11 PM
EDT THIS EVENING...

* WINDS...SOUTH 25 TO 35 KT WITH GUSTS UP TO 45 KT...BECOMING
  SOUTHWEST.

* SEAS...9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-072045-
/O.CON.KMHX.GL.W.0018.160407T1200Z-160408T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
303 AM EDT THU APR 7 2016

...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

* WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-072045-
/O.EXB.KMHX.SC.Y.0047.160407T1300Z-160407T2300Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
303 AM EDT THU APR 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 7 PM EDT THIS EVENING.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-072045-
/O.EXT.KMHX.SC.Y.0047.000000T0000Z-160408T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
303 AM EDT THU APR 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-131-072045-
/O.CON.KMHX.SC.Y.0047.160407T1200Z-160407T2300Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
303 AM EDT THU APR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 7 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
545 
WHUS72 KMHX 071944
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
344 PM EDT THU APR 7 2016

...GUSTY WINDS WILL GRADUALLY DIMINISH TONIGHT THROUGH FRIDAY 
MORNING...

.GUSTY SOUTHWEST WINDS WILL BECOME WEST AND DIMINISH BELOW 20
KNOTS TONIGHT INTO FRIDAY MORNING AS A COUPLE OF COLD FRONTS MOVE
ACROSS THE AREA. ELEVATED SEAS WILL LINGER OVER THE OUTER 
CENTRAL WATERS INTO FRIDAY AFTERNOON. 

AMZ135-080300-
/O.CAN.KMHX.GL.W.0018.000000T0000Z-160407T2200Z/
/O.EXB.KMHX.SC.Y.0047.000000T0000Z-160408T0300Z/
PAMLICO SOUND-
344 PM EDT THU APR 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-080300-
/O.CON.KMHX.GL.W.0018.000000T0000Z-160408T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
344 PM EDT THU APR 7 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-080000-
/O.CON.KMHX.GL.W.0018.000000T0000Z-160408T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
344 PM EDT THU APR 7 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-080745-
/O.CON.KMHX.SC.Y.0047.000000T0000Z-160408T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
344 PM EDT THU APR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-131-072300-
/O.CON.KMHX.SC.Y.0047.000000T0000Z-160407T2300Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
344 PM EDT THU APR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ136-137-072300-
/O.CON.KMHX.SC.Y.0047.000000T0000Z-160407T2300Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
344 PM EDT THU APR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
837 
WHUS72 KMHX 072242
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
642 PM EDT THU APR 7 2016

...GUSTY WINDS WILL GRADUALLY DIMINISH TONIGHT THROUGH FRIDAY
MORNING...

.GUSTY SOUTHWEST WINDS WILL BECOME WEST AND DIMINISH BELOW
20 KNOTS TONIGHT INTO FRIDAY MORNING AS A COUPLE OF COLD FRONTS
MOVE ACROSS THE AREA. ELEVATED SEAS WILL LINGER OVER THE OUTER
CENTRAL WATERS INTO MIDDAY FRIDAY.

AMZ152-154-080900-
/O.CAN.KMHX.GL.W.0018.000000T0000Z-160408T0300Z/
/O.EXB.KMHX.SC.Y.0047.000000T0000Z-160408T1600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
642 PM EDT THU APR 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT
FRIDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-080900-
/O.CAN.KMHX.GL.W.0018.000000T0000Z-160408T0000Z/
/O.NEW.KMHX.SC.Y.0049.160407T2242Z-160408T1000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
642 PM EDT THU APR 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT
FRIDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ158-080900-
/O.CAN.KMHX.GL.W.0018.000000T0000Z-160408T0000Z/
/O.EXA.KMHX.SC.Y.0047.000000T0000Z-160408T1000Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
642 PM EDT THU APR 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT
FRIDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-131-136-137-072345-
/O.CAN.KMHX.SC.Y.0047.000000T0000Z-160407T2300Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO AND PUNGO RIVERS-
NEUSE AND BAY RIVERS-
642 PM EDT THU APR 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.


$$

AMZ135-072345-
/O.CAN.KMHX.SC.Y.0047.000000T0000Z-160408T0300Z/
PAMLICO SOUND-
642 PM EDT THU APR 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.


$$

AMZ150-080900-
/O.CON.KMHX.SC.Y.0047.000000T0000Z-160408T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
642 PM EDT THU APR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS...WEST 15 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

11

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Apr 6, 2:01 PM EDT, 1 hour earlier.

Area forecast discussion, Apr 6, 2:01 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
201 PM EDT WED APR 6 2016

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFF THE COAST TODAY. A SERIES OF COLD
FRONTS WILL SWEEP THROUGH LATE IN THE WEEK FOLLOWED BY COLD HIGH
PRESSURE THIS WEEKEND. THE HIGH WILL MOVE OFFSHORE EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1025 AM WED...ONLY MINOR ADJUSTMENTS NEEDED FOR HOURLY
TEMPS/DEWPOINTS/SKY COVER WITH THE MORNING UPDATE. SURFACE RIDGE
CENTERED OVER THE VA TIDEWATER WILL LIFT NORTHEAST AWAY FROM THE
REGION TODAY ALLOWING WINDS TO BECOME SOUTHEASTERLY THIS AFTERNOON
WITH TEMPS WARMING INTO THE 60S FOR INLAND SECTIONS, 50S ALONG THE
COAST. SATELLITE BLENDED TOTAL PRECIPITABLE WATERS CONTINUES TO
SHOW A VERY DRY AIRMASS ACROSS EASTERN NC THIS MORNING WITH PWATS
AROUND 0.3 INCHES, SIMILAR TO THE 12Z KMHX RAOB VALUE OF 0.27".
LOW LEVEL MOISTURE WILL INCREASE LATE THIS AFTERNOON. EXPECT
MAINLY SUNNY SKIES TODAY WITH SOME INCREASE IN STRATOCUMULUS
SPREADING INLAND DURING THE AFTERNOON. MODELS CONTINUE TO SHOW
WEAK TROUGH NEAR COAST LATE TODAY SO WILL CONTINUE ISOLATED POPS
FOR THE IMMEDIATE COASTAL SECTIONS OF OBX DARE/HYDE AND DOWNEAST
CARTERET COUNTIES. WITH DECENT AMOUNT OF SUN AND INCREASING
SOUTHERLY LOW LEVEL FLOW SHOULD SEE TEMPS WARM INTO THE LOW AND
MID 60S MOST SPOTS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
AS OF 245 AM WED...UPR TRF AND SFC COLD FRONT WILL BE APPROACHING
FROM THE W TONIGHT. INCREASING SRLY FLOW AHEAD OF THESE FEATURES
WILL LEAD TO RAPID INCREASE IN MOISTURE OVER THE REGION. PREV FCST
LOOKED GOOD AND MATCHES MOST GUIDANCE WITH SHRA INCREASING ESPCLY
CST WHERE HAVE LIKELY TO CAT POPS LATE. BOTH GFS AND NAM ARE
SHOWING SOME SFC BASED INSTAB DEVELOPING NEAR CST LATE SO ADDED
ISOLD TSRA IMD CST. THERE IS SOME WEAK ELEVATED INSTAB INLAND BUT
NOT CONFIDENT ENUF TO ADD TSRA FOR THESE AREA. WILL BE MUCH MILDER
WITH THE SRLY FLOW...LOWS IN THE 50S TO AROUND 60 SRN OBX.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 315 AM WED...AN ACTIVE PATTERN FOR THE LONG TERM AS A
SERIES OF SYSTEMS CROSS THE AREA WITH A ROLLER COASTER OF
TEMPERATURES EXPECTED THROUGH THE PERIOD. RECORD COLD TEMPS
POSSIBLE AGAIN THIS COMING WEEKEND AS ARCTIC HIGH PRESSURE
OOZES INTO THE REGION.

THURSDAY: MOIST SRLY FLOW RAMPS UP SIGNIFICANTLY ON THURSDAY WITH
COOL FRONT APPROACHING E NC BY DAYBREAK. HAVE LIKELY/CATEGORICAL
POPS FOR THE FIRST HALF OF THURSDAY...THEN BY NOON SHOWERS AND
ISOLATED THUNDER SHOULD BE MOVING WELL OFFSHORE AS LOW AMPLITUDE
SHORTWAVE AND ASSOCIATED COOL FRONT SWEEP QUICKLY EAST.
THICKNESSES WILL NOT FALL ANY ON THURSDAY DESPITE FROPA WITH WSW
FLOW BRINGING DRY CONDITIONS AND VERY WARM TEMPS THURSDAY
AFTERNOON. IT WILL BE QUITE GUSTY ALL DAY WITH WIND GUSTS BETWEEN
25-35 MPH INLAND AND 35-45 MPH COAST. HIGHS WILL BE WELL INTO THE
70S INLAND.

FRIDAY: STILL RATHER MILD THROUGH FRIDAY AS BROAD SHORT WAVE
TROUGH DEEPENS THROUGH THE GREAT LAKES. RESULTANT FLOW OVER THE E
CONUS WILL BACK WSW AND THIS SHOULD BRING MILD TEMPS AND MAINLY
DRY WEATHER DUE TO LOW AMPLITUDE RIDGING OVER THE REGION. BOUTS OF
ISO TO WIDELY SCT SHOWERS MAY FALL THROUGH THE DAY FRIDAY THOUGH
LOW LEVELS VERY DRY SO NOT EXPECTING MORE THAN A HUNDREDTH OF TWO
OF AN INCH WITH ANY SHOWERS. HIGHS WILL BE IN THE 60S.

THIS WEEKEND: MOTHERLOAD OF ARCTIC AIR SINKS SOUTH AND EAST THIS
WEEKEND AS 06/00Z GLOBAL MODEL SUITE IN GENERALLY GOOD AGREEMENT
WRT SYNOPTIC FEATURES. GFS A BIT DEEPER (COLDER) WITH AIRMASS SO
WENT WITH THE CMC/ECMWF SOLN IN FORECASTING TEMPS. SLOWLY FALLING
THICKNESSES THROUGH THE DAY SAT AS CAA RAMPS UP. SHOULD SEE HIGHS
IN THE MID/UPR 50S. AGAIN THERE COULD BE SOME WIDELY SCT SHOWERS
ABOUT AS STEEP LAPSE LOW LEVEL LAPSE RATES AND MOISTURE ALOFT
COULD PRODUCE A FEW DIURNAL SHOWERS WITH WIDESPREAD STRATO CU
AROUND. HEART OF THE ARCTIC AIRMASS WILL SLIDE NORTH OF E NC
THOUGH STILL LOOKS COLD ENOUGH FOR FREEZING TEMPS SUNDAY MORNING.
HTS/THICKNESSES COLDEST ON SUNDAY AND THUS THIS LOOKS TO BE THE
COOLEST DAY OF THE PERIOD. HIGHS WILL RANGE FROM THE UPPER 40S
NORTHEAST TO MID 50S SOUTH AND WEST. COULD BE ANOTHER POTENTIAL
FREEZE ON SUNDAY NIGHT AS CENTER OF ARCTIC HIGH...ALBEIT
MODIFIED...WILL SLIDE ACROSS THE REGION WITH CALM WINDS/CLR SKIES
PROVIDING GOOD RADIATIONAL COOLING CONDITIONS.

MONDAY: LARGE DIURNAL SWING IN TEMPS ON MONDAY AS HTS/THICKNESSES
SOAR AND SSW FLOW ENSUES PROVIDING TEMPS APPROACHING OR EXCEEDING
70 FOR THE FA. MONDAY NIGHT WILL BE MILD AS SOUTHERLY FLOW
CONTINUES AND DEWPOINTS RAMP UP. LOWS WILL BE IN THE 50S.

TUESDAY: FAIRLY GOOD AGREEMENT AMONGST GLOBAL MODEL SUITE ON
TUESDAY WITH NEXT SYSTEM FCST TO APPROACH THE AREA. NRN STREAM
SHORT WAVE WILL PASS NORTH OF THE AREA WITH RESULTANT TRAILING
COLD FRONT APPROACHING THE REGION. HAVE CONTINUED WITH CHC POPS
FOR TUESDAY. QUESTIONABLE AT THIS TIME WHETHER THE FRONT WILL PASS
THROUGH OR STALL OVER THE AREA BEYOND TUE...AS SOME DIFFERENCES
REMAIN WRT TO AMPLITUDE OF THE SHORTWAVE.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 200 PM WED...VFR CONDITIONS EXPECTED THROUGH THIS AFTERNOON
AND TONIGHT. CLEAR SKIES ARE EXPECTED THIS AFTERNOON BEFORE SOME
LOW CLOUDS MOVE IN OFF THE OCEAN AND SOUTHERLY WINDS INCREASE TO
10 TO 15 KNOTS FROM THE SOUTH. CEILINGS WILL STAY ABOVE MVFR
LEVELS TONIGHT UNTIL AFTER 5 OR 6 AM. THEN CEILINGS WILL LOWER TO
BETWEEN 2K AND 3K FT WITH RAIN MOVING IN FROM THE WEST AS A COLD
FRONT CROSSES THE REGION. VFR CONDITIONS RETURN QUICKLY BEHIND
THE FRONT PROBABLY BY MID MORNING...WITH GUSTY SOUTHWEST WINDS
BLOWING.

LONG TERM /THU THROUGH MON/...
AS OF 330 AM WED...SUB VFR POSSIBLE IN NUMEROUS SHOWERS MAINLY
BEFORE MIDDAY THURSDAY. SHOWERS WILL END QUICKLY FROM THE WEST
BY NOON. BREEZY SW WINDS THURSDAY AT 15-20 KNOTS WITH GUSTS
APPROACHING 30 KT POSSIBLE. ISOLATED LIGHT SHOWERS POSSIBLE
FRIDAY WITH VFR CONDITIONS THOUGH COULD BE WIDESPREAD STRATO CU
DEVELOP IN THE 4-5K FT RANGE. BREEZY AGAIN FRIDAY WITH WEST WINDS
AT 15-20 KNOTS. FAST- MOVING DRY COLD FRONT SWEEPS THROUGH
SATURDAY WITH WINDS BECOMING WEST NORTHWEST 15-25 KNOTS. VFR/SKC
SUNDAY WITH NORTHWEST FLOW AROUND 10 KNOTS.

&&

.MARINE...
SHORT TERM /TONIGHT AND WEDNESDAY/...
AS OF 1030 AM WED...LATEST SURFACE AND BUOY DATA INDICATE MOSTLY
NORTHEASTERLY WINDS ACROSS THE WATERS, 5-15 KNOTS, WITH LONG
PERIOD SEAS 4-6 FT AT 11 SECONDS. WINDS AND SEAS WILL CONTINUE TO
GRADUALLY DIMINISH ALONG THE COAST THIS MORNING HOWEVER WILL TAKE
A WHILE FOR SEAS TO COME DOWN FOR THE CENTRAL AND NORTHERN WATERS.
EXTENDED SCA FOR NORTHERN WATERS THROUGH LATE THURSDAY NIGHT,
THOUGH SEAS MAY BRIEFLY DROP BELOW 6 FT LATER TODAY BUT EXPECTED
TO BUILD BACK ABOVE 6 FT TONIGHT. SEAS ARE STILL ELEVATED FOR
COASTAL WATERS AND KEPT SCA FOR NORTHERN WATERS UNTIL 1 PM.
CONTINUED SCA THROUGH TONIGHT FOR THE CENTRAL WATERS AS SEAS WILL
LINGER NEAR 6 FT.

AS THE HIGH SLIDES OFF THE COAST TODAY, WINDS WILL BECOME SE TO S
THIS AFTERNOON AT 10-15 KTS. GRADIENT WILL TIGHTEN OVERNIGHT AS
COLD FRONT APPROACHES AND WILL SEE GUSTY SSW WINDS DEVELOP. SPEEDS
WILL RANGE FROM 15 TO 25 KTS NORTH, TO 20 TO 30 KT CENTRAL AND
SOUTHERN WATERS LATE. SOME GUSTS TO GALE FORCE EXPECTED CENTRAL
WATERS TOWARD DAYBREAK SO STARTED GALE WATCH FOR THESE WATERS LATE.
AS THE SOUTHERLY WINDS INCREASE SEAS WILL BUILD TO 6 TO 10 FT BY
DAYBREAK, HIGHEST OUTER CENTRAL WATERS.

LONG TERM /THU THROUGH SUN/
AS OF 330 AM WED...POOR BOATING CONDITIONS THROUGH MOST OF THE
PERIOD. MARINE ZONES WILL BE AFFECTED BY 3 FEATURES...A COLD FRONT
THURSDAY...A SURFACE TROF FRIDAY AND A DRY COLD FRONT SATURDAY.
RESULTING FLOW WILL VEER FROM SOUTH WEDNESDAY NIGHT...TO
SOUTHWEST THURSDAY...TO WEST THURSDAY NIGHT THROUGH FRIDAY
NIGHT...THEN FINALLY NORTHWEST SATURDAY INTO SUNDAY. GALES LIKELY
FOR SRN/CTRL WATERS AND PAMLICO SOUND ON THURSDAY WITH SCA
ELSEWHERE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
     FOR AMZ135.
     GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
     AMZ152-154.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR AMZ152-154.
     GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
     FOR AMZ156-158.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR AMZ150.

&&

SYNOPSIS...RF
NEAR TERM...RF/DAG
SHORT TERM...RF
LONG TERM...TL
AVIATION...TL/SGK
MARINE...RF/DAG/TL
CLIMATE...MHX
Hazardous weather outlook, Apr 6, 11:31 AM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1131 AM EDT WED APR 6 2016

NCZ029-044>047-079>081-090>095-098-071545-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
1131 AM EDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER COLD AIRMASS WILL SPREAD INTO THE REGION THIS WEEKEND.
THERE WILL BE A THREAT FOR A FROST OR FREEZE SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-071545-
OUTER BANKS DARE-OUTER BANKS HYDE-
1131 AM EDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:17 PM EDTSmall Craft AdvisoryMHX3 hr
Apr 6, 3:19 AM EDTGale WatchMHX12 hr

Nearby

Gale Warnings in North Carolina, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.